Page 2 of 2 [ 21 posts ]  Go to page Previous  1, 2

HeroOfHyrule
Veteran
Veteran

User avatar

Joined: 4 May 2020
Age: 20
Gender: Non-binary
Posts: 6,852
Location: U.S.A.

26 Oct 2021, 10:41 pm

IsabellaLinton wrote:
Update - MD woke up and said the transition wasn't too bad. It lasted about a week and it was mostly anxiety. She can't remember if there were headaches or whatever because it was a few years ago. Don't forget she was also going onto SSRI at the same time.

I wonder if you have more trauma / anxiety in general compared to when you were younger or not taking ADHD meds.

That's interesting. I guess some of the symptoms I have when I don't take it aren't entirely normal after all (after looking at more stuff online and seeing other peoples experiences). I'm not that surprised though since I don't think it's supposed to make me wanna KMS or make my compulsions/tics worse. :lol:

That's also probably a factor. Things weren't "as bad" when I was a kid as they've been in recent years, so that probably affects my emotionality a lot and will make any emotion-affecting medication hit a lot worse in that regard.


_________________
I use he/him pronouns.

I like playing video games, watching cartoons and anime, reading, and cooking.

I also enjoy learning + cataloguing information about different types of animals and plants.

Empathy Quotient: 34/80
Systemizing Quotient: 104/150
Friendship Quotient: 56/140
Autism Quotient: 36/80

RAADS-R: 169

CAT-Q: 153
Compensation: 57
Masking: 47
Assimilation: 49

Your broader autism cluster (Aspie) score: 144 of 200.
Your neurotypical (non-autistic) score: 63 of 200.
You are very likely on the broader autism cluster (Aspie).


autisticelders
Deinonychus
Deinonychus

Joined: 23 Feb 2020
Gender: Female
Posts: 385
Location: Alpena MI

27 Oct 2021, 6:47 am

don't go 'cold turkey' taper taper taper... lots of side effects from withdrawal are milder if one reduces the dosage very very slowly. Your doctor may be able to prescribe a different form of the drug if you are on ER capsules, or something of the like, to help you calibrate the dosage. Some side effects of withdrawal can be long lasting, and they are much much worse in some individuals if the thing is done suddenly and without the tapering. Sending best wishes, drug management and adjustment is a struggle not often discussed, but frequently experienced by many individuals.



IsabellaLinton
Veteran
Veteran

User avatar

Joined: 1 Nov 2017
Gender: Female
Posts: 41,883

27 Oct 2021, 7:51 pm

Update: MD was given stimulants instead of Strattera. Sorry I couldn't get more info!

I agree with autisticelders that you should try to go slowly by cutting in half or taking them every second / third / fourth day as a way of weaning off.

Is your doctor helping you?

Would your new therapist have advice?



HeroOfHyrule
Veteran
Veteran

User avatar

Joined: 4 May 2020
Age: 20
Gender: Non-binary
Posts: 6,852
Location: U.S.A.

27 Oct 2021, 8:17 pm

autisticelders wrote:
don't go 'cold turkey' taper taper taper... lots of side effects from withdrawal are milder if one reduces the dosage very very slowly. Your doctor may be able to prescribe a different form of the drug if you are on ER capsules, or something of the like, to help you calibrate the dosage. Some side effects of withdrawal can be long lasting, and they are much much worse in some individuals if the thing is done suddenly and without the tapering. Sending best wishes, drug management and adjustment is a struggle not often discussed, but frequently experienced by many individuals.

Oh, of course! I don't plan on going cold turkey, especially after the side effects I've already had from not taking it at all for a few days. Thank you for the well wishes and the advice!


_________________
I use he/him pronouns.

I like playing video games, watching cartoons and anime, reading, and cooking.

I also enjoy learning + cataloguing information about different types of animals and plants.

Empathy Quotient: 34/80
Systemizing Quotient: 104/150
Friendship Quotient: 56/140
Autism Quotient: 36/80

RAADS-R: 169

CAT-Q: 153
Compensation: 57
Masking: 47
Assimilation: 49

Your broader autism cluster (Aspie) score: 144 of 200.
Your neurotypical (non-autistic) score: 63 of 200.
You are very likely on the broader autism cluster (Aspie).


HeroOfHyrule
Veteran
Veteran

User avatar

Joined: 4 May 2020
Age: 20
Gender: Non-binary
Posts: 6,852
Location: U.S.A.

27 Oct 2021, 8:19 pm

IsabellaLinton wrote:
Update: MD was given stimulants instead of Strattera. Sorry I couldn't get more info!

I agree with autisticelders that you should try to go slowly by cutting in half or taking them every second / third / fourth day as a way of weaning off.

Is your doctor helping you?

Would your new therapist have advice?

That's okay, and I hope the stimulants work for her and help her with her ADHD!

I also still need to see my doctor about going off of them. Every time I've tried to see him something has come up, but I think he'd be more than happy to help me go off of them safely, especially after I tell him my concerns about the medication. I also am not sure if my therapist would have advice about this, but I'll ask her when I see her next week.


_________________
I use he/him pronouns.

I like playing video games, watching cartoons and anime, reading, and cooking.

I also enjoy learning + cataloguing information about different types of animals and plants.

Empathy Quotient: 34/80
Systemizing Quotient: 104/150
Friendship Quotient: 56/140
Autism Quotient: 36/80

RAADS-R: 169

CAT-Q: 153
Compensation: 57
Masking: 47
Assimilation: 49

Your broader autism cluster (Aspie) score: 144 of 200.
Your neurotypical (non-autistic) score: 63 of 200.
You are very likely on the broader autism cluster (Aspie).